MAUDE Adverse Event Report: ETHICON INC. BONE WAX 12 X 2.5GRAMS; WAX, BONE

ETHICON INC. BONE WAX 12 X 2.5GRAMS; WAX, BONE
Catalog Number W31G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a breast procedure on (b)(6) 2026 and bone wax was used.Before the procedure, it was reported that two boxes of bone wax came with liquid out of the envelope.Upon visual inspection of the returned samples, the bone wax bars were noted melted into the overwrap packets.Due to the damage found on the devices, a possible cause for these conditions is due to improper handling during transit or storage.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.Two opened boxes, with twenty-four unopened samples.The product code w31c.Upon visual inspection of the returned samples, the bone wax bars were noted melted into the overwrap packets.Due to the damage found on the devices, a possible cause for these conditions is due to improper handling during transit or storage.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.The instructions for use do contain the following caution: bone wax should not be subjected to excessive heat.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h11: did the event occur during sterile processing? --> unknown, did the event occur during field inspection? --> unknown, did the event occur during internal service activities such as calibration? --> unknown, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, (b)(4).Device property of -->none, device in possession of -->none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.--> true.

Brand Name
BONE WAX 12 X 2.5GRAMS
Common Device Name
WAX, BONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24568604
Report Number2210968-2026-02486
Device Sequence Number9500139
Product Code MTJ
UDI-Device Identifier10705031056992
UDI-Public(01)10705031056992(17)291231(10)AW2543
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW31G
Device Lot NumberAW2543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown